Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, KY

June 19, 2015Jackson County, Owsley County, Rockcastle County, Kentucky

NWS Jackson, KY issued this special weather statement at Jun 19, 2015, 4:21 PM EDT for Jackson County, Owsley County, Rockcastle County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Jun 19, 2015, 4:45 PM EDT
In force
24 min
Issued by
NWS Jackson, KY

Counties Jackson County, KY, Owsley County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS83 KJKL 192021
SPSJKL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT FRI JUN 19 2015
 
KYZ058-068-069-079-080-111-114-116-192045-
ESTILL-PULASKI-CLAY-ROCKCASTLE-JACKSON-OWSLEY-LEE-LAUREL-
421 PM EDT FRI JUN 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...PULASKI...
CLAY...ROCKCASTLE...JACKSON...OWSLEY...LEE...LAUREL...

AT 421 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEE LICK TO MUELLERSVILLE TO ROBINET TO BENGE...
AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...PULASKI...BRODHEAD...SCIENCE
HILL...WANETA...HAZEL PATCH...DONARO...CRESSMONT...IDA MAY...
PARROT...JEP HILL...WELCHBURG...JOHNETTA...CHESTNUTBURG...
COLLINGSWORTH...PORTERSBURG...ROYRADER AND TRAVELLERS REST.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 51 AND 72.
 
&&

LAT...LON 3719 8479 3736 8456 3734 8450 3748 8444
      3747 8438 3754 8435 3751 8427 3752 8420
      3756 8416 3756 8409 3761 8412 3763 8406
      3762 8392 3738 8354 3712 8391 3724 8423
      3725 8434 3711 8486
TIME...MOT...LOC 2021Z 218DEG 22KT 3731 8458 3738 8431 3738 8417 3723
8393

$$

JP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:02 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 19, 2:02 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
202 PM EDT FRI JUN 19 2015

.UPDATE...
ISSUED AT 202 PM EDT FRI JUN 19 2015

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MAINLY NEAR THE TN/VA
BORDERS THIS AFTERNOON. THIS IS REASONABLE GIVEN THE EARLIER
MENTIONED CLEARING IN THAT PORTION OF THE REGION. THERE IS ALSO
ANOTHER BAND OF STORMS NEARING THE NW PORTIONS OF THE REGION AS
WELL. EXPECT ADDITIONAL SHOWERS AND STORMS TO DEVELOP THROUGH THE
AFTERNOON. NO MAJOR CHANGES MADE TO THE FORECAST WITH THIS UPDATE
OTHER THAN MINOR ADJUSTMENTS TO OBS AND TRENDS.

UPDATE ISSUED AT 1031 AM EDT FRI JUN 19 2015

WSR-88D RADAR CONTINUES TO SHOW AREAS OF SHOWERS AND PERHAPS A
ISOLATED STORM ACROSS PORTIONS OF EASTERN KENTUCKY THIS MORNING.
THIS LOOKS TO BE PART OF WEAK UPPER LEVEL DISTURBANCES AND PLENTY
OF MOIST SW FLOW. MUCH OF THIS ONGOING ACTIVITY IS QUITE LIGHT
WITH RADAR ESTIMATING AND OBS SHOWING A COUPLE OF HUNDREDTHS OF A
INCH. THE BIG WEATHER ISSUE TODAY WILL BE HOW MUCH CONVECTION CAN
DEVELOP UNDER THE CURRENT BLANKET OF CLOUDS ACROSS THE REGION AS
WE MOVE INTO THE AFTERNOON. RIGHT NOW CONFIDENCE IS LOW ON HOW
MUCH CAN OCCUR...HOWEVER SOME BREAKS ARE BEING SEEN ACROSS
SOUTHERN PORTIONS OF EASTERN KENTUCKY NEAR THE VA/TN BORDER AND
WEST OF THE REGION ACROSS PORTIONS OF CENTRAL KENTUCKY. ALSO
MESOANALYSIS DATA WOULD SUGGEST A NOSE OF INSTABILITY MOVING INTO
MIDDLE TN AND CENTRAL KY. RIGHT NOW WILL KEEP MUCH OF THE CURRENT
FORECAST WITH BEST CHANCES FOR STORMS MAINLY AFTER 18Z. NO MAJOR
CHANGES OTHER THAN MINOR ADJUSTMENTS FOR LATEST OBS AND TRENDS.

UPDATE ISSUED AT 719 AM EDT FRI JUN 19 2015

A FEW SHOWERS PUSHING THROUGH THE AREA WILL CONTINUE THROUGH THE
MORNING HOURS. DESPITE A FEW AREAS OF FOG THIS MORNING...THE
FORECAST REMAINS ON TRACK AND HAVE UPLOADED THE LATEST OBS INTO
THE FORECAST. HAVE SENT THE GRIDS TO NDFD AND THE WEB SERVERS.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 350 AM EDT FRI JUN 19 2015

CURRENT CONDITIONS ACROSS THE AREA AS OF 07Z FEATURE CONTINUED
MOIST AND HUMID SOUTHWESTERLY FLOW INTO THE AREA AROUND THE
BERMUDA HIGH POSITION ALONG THE SOUTHEASTERN CONUS. A FRONTAL
BOUNDARY CONTINUES TO BE POSITIONED TO THE NORTH ALONG THE LOWER
GREAT LAKES AS AN ADDITIONAL AREA FOR SHOWER AND THUNDERSTORM
DEVELOPMENT.

HEADING INTO THE DAY...THE MAIN FORECAST CHALLENGE WILL BE HOW
MUCH IF ANY INSTABILITY CAN BE GENERATED WITH THE CONSTANT CLOUD
COVER STREAMING OVER THE AREA THROUGH THE DAY. ONE INTERESTING
SITUATION HERE IS THE FACT THAT EVEN AT THIS HOUR...0730...CURRENT
THUNDERSTORM DEVELOPMENT ALONG THE HAL ROGERS PARKWAY AND SOUTH WOULD
SUGGEST THE PRODUCT OF THE NORTH BEING COVERED IN CLOUDS AND
RAINFALL MUCH OF YESTERDAY BUT THE SOUTH HAS HAD A FEW PEAKS OF
SUNSHINE YESTERDAY. THIS IS ASSISTED WITH A WEAK DISTURBANCE
AHEAD OF TD BILL MOVING ALONG THE UPPER TN VALLEY BUT THIS WOULD
SUGGEST THAT THE NAM HAS SOME TRUTH TO THE MAIN AXIS OF HEAVY
RAINFALL SLIDING A BIT FURTHER SOUTH. THE SOUTH...BEING THE AREA
THAT DIDN'T GET MUCH RAINFALL YESTERDAY AS THE NORTHERN PORTIONS.
IN ADDITION TO THIS...DESPITE THE RAINFALL UP NORTH...SOIL AND
VEGETATION WAS ABLE TO HANDLE THE AMOUNT OF RAINFALL AND RUNOFF
EVEN WITH A REPORT OR TWO OF 2 INCHES. THIS IN MIND...SOUTHERN KY
WILL BE ABLE TO HANDLE TODAYS RAINFALL WITH LITTLE TROUBLE. THOUGH
SPC DOES HAVE A MARGINAL THREAT OF SEVERE IN THE SOUTH FOR TODAY
AND THIS SEEMS TO BE DEPENDENT ON IF THERE IS A FEW PEAKS OF
SUNSHINE TODAY TO HELP WITH SURFACE INSTABILITY. THE MAIN THREAT
WILL CONTINUE TO BE GUSTY WINDS AND HEAVY RAINFALL. THEREFORE WILL
CONTINUE THE MENTION IN THE HWO BUT SAVE THE FFA FOR THE MAIN SLUG
OF MOISTURE FROM THE REMNANTS OF BILL ON SATURDAY AND SUNDAY
NIGHT.

MODELS SUGGEST THE MAIN VORT MAX FROM TD BILL BEGINNING TO IMPACT
THE AREA JUST AFTER 06Z FRIDAY NIGHT OR TOWARDS SATURDAY MORNING.
A COUPLE ASSUMPTIONS WITH THIS FEATURE ARE BEING MADE IN THE
MODELS. THE FIRST BEING...IS THAT DESPITE THE LIKELY CONTINUED
CLOUD COVER...THERE WILL BE ENOUGH LIFT WITH THE FEATURE ITSELF
THAT HEAVY RAINFALL WILL BE A PROBLEM FOR THE AREA...ESPECIALLY AS
THE REGION WILL BE PRIMED FROM THURSDAY AND FRIDAYS RAINFALL AND
REACHING...IF NOT WELL INTO FFG. ANOTHER ASSUMPTION IS THAT THE
AXIS OR TRACK WILL BE WHERE THE NORTHERN PORTIONS OF EASTERN
KENTUCKY WILL BE IMPACTED THE MOST UNLESS LATER MODELS BRING THE
TRACK A TAD SOUTH. WITH THIS...A FFA WILL LIKELY BE NEEDED FOR
SATURDAY AND SATURDAY NIGHT FOR THE IMPACTS OF TD BILL BUT PERHAPS
ONE MORE RUN OF THE NAM AND GFS MAY BE NEEDED TO SEE IF THE TRACK
DOES INDEED SLIDE A TAD SOUTH. FOR THESE REASONS...WILL PASS THE
DECISION OF THE WATCH TO THE DAY SHIFT. NEVERTHELESS...CAT POPS
ARE NEEDED STARTING SATURDAY MORNING THROUGH SATURDAY WITH THE
MENTION OF HEAVY RAINFALL ON SATURDAY AND INTO SATURDAY NIGHT.

ONE MORE INTERESTING CONCEPT HERE IS WITH THE SEVERE THREAT ON
SATURDAY. IF THE CENTER OF TD BILL DOES SLIDE A BIT FURTHER NORTH
AND SOUTHEASTERN KENTUCKY CAN CLEAR OUT DURING THE AFTERNOON AND
GET SOME SUNSHINE...IT WILL NOT TAKE MUCH SUNSHINE TO INCREASE
INSTABILITY ENOUGH WHERE THE MARGINAL MENTION OF SEVERE WEATHER BY
SPC WILL BE INCREASINGLY RELEVANT...ESPECIALLY WITH THE AMOUNT OF
LOW LEVEL SHEAR MODEL SOUNDINGS ARE ADVERTISING.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 350 AM EDT FRI JUN 19 2015

THE REMNANTS OF TROPICAL STORM BILL WILL BE EXITING TO OUR EAST
SATURDAY NIGHT LEAVING THE AREA IN NORTHWEST FLOW ALOFT WITH A
STALLED FRONT TO OUR NORTH. THIS FRONT WILL REMAIN PRETTY MUCH IN
PLACE THROUGHOUT THE LONG TERM PERIOD AS THE CORE OF AN ELONGATED
UPPER RIDGE SHIFTS EAST FROM THE FOUR CORNERS REGION OVER THE
WEEKEND TO THE DEEP SOUTH BY THE END OF THE PERIOD. THIS PATTERN
WILL KEEP A CONSTANT THREAT FOR SHOWERS AND STORMS ACROSS EAST
KENTUCKY IN A HOT AND VERY HUMID AIRMASS. THUNDERSTORM COMPLEXES
WILL LIKELY INITIATE ALONG THE FRONT OVER THE UPPER MIDWEST AND MOVE
SOUTHEASTWARD INTO THE CENTRAL APPALACHIANS...AND THERE COULD BE
SEVERAL. THESE COMPLEXES WILL BE VERY HARD TO TIME THIS FAR OUT SO
WILL FORECAST A GENERIC CHANCE OF SHOWERS/STORMS EACH
PERIOD...KEEPING THE HIGHEST POPS OVER OUR NORTHEAST QUADRANT...
CLOSEST TO THE FRONT.

TEMPERATURES SHOULD EDGE UPWARDS THROUGH THE MIDDLE OF NEXT WEEK. OF
COURSE ANY THUNDERSTORM COMPLEXES ROLLING THROUGH DURING THE MIDDLE
OF THE DAY WOULD DISRUPT THIS TREND. HOWEVER...MODELS CONTINUE TO
POINT TO THE HOTTEST WEATHER OF THE SEASON BY WEDNESDAY AND THURSDAY
WITH WIDESPREAD LOW TO MID 90S. WITH DEWPOINTS PROGGED TO REMAIN IN
THE LOW 70S...THE APPARENT TEMP WILL RISE TO NEAR 100 BY THE MIDDLE
OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 135 PM EDT FRI JUN 19 2015

A FEW SHOWERS AND STORMS HAVE DEVELOPED MAINLY ACROSS THE FAR
SOUTH THIS HOUR. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THROUGH THE PERIOD...SO WILL KEEP VCTS IN THE TAFS
THROUGH THE EVENING. REMNANTS OF TROPICAL SYSTEM WILL CONTINUE TO
APPROACH THROUGH THE TAF PERIOD WITH HEAVY RAIN POSSIBLE
ESPECIALLY AS WE MOVE INTO EARLY SATURDAY. GIVEN THE APPROACHING
SYSTEM DID OPT TO INTRODUCE TSRA AND 2 KFT CEILINGS AS WE MOVE
TOWARD THE END OF THE TAF PERIOD. MOST THE PERIOD WILL BE MET WITH
LIGHT WINDS...HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HIGHER WIND GUSTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DJ
SHORT TERM...SHALLENBERGER
LONG TERM...ABE
AVIATION...DJ
Hazardous weather outlook, Jun 19, 4:18 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
418 AM EDT FRI JUN 19 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
418 AM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME STORMS THIS
AFTERNOON AND EVENING COULD BE STRONG WITH DAMAGING WIND GUSTS
AND HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME STORMS
ON SATURDAY AND SATURDAY NIGHT MAY PRODUCE EXCESSIVE RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHALLENBERGER

In the hours before

Special weather statement, Jun 19, 2:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT FRI JUN 19 2015

KYZ044-051-191945-
BATH-FLEMING-
258 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...FLEMING...

AT 258 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE...OR 12 MILES
SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...GRANGE CITY...CRAINTOWN...NEPTON...
ELIZAVILLE...GODDARD...PECKS RIDGE...BETHEL...RINGOS MILLS...
FOXPORT...WYOMING...ODESSA...MOORE'S FERRY...WALLINGFORD...
SHERBURNE...TILTON...PEBBLE...HILLSBORO AND COWAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3849 8359 3820 8361 3816 8361 3822 8394
      3836 8388 3835 8390 3837 8390 3836 8392
      3844 8396 3846 8388 3846 8385 3852 8365
TIME...MOT...LOC 1858Z 273DEG 13KT 3833 8393

JMW
Special weather statement, Jun 19, 3:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT FRI JUN 19 2015

KYZ050-058>060-192000-
ESTILL-POWELL-MENIFEE-MONTGOMERY-
328 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...POWELL...MENIFEE...
MONTGOMERY...

AT 328 PM EDT...A STRONG THUNDERSTORM WAS OVER CRESSY...OR 8 MILES
NORTH OF IRVINE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...FRENCHBURG...JEFFERSONVILLE...CLAY CITY...PALMER...VAUGHNS
MILL...BEAN...BOWEN...TABOR...HARGETT...ROGERS CHAPEL...CRESSY...
SPOUT SPRINGS...ROTHWELL...KNOWLTON...HAYSTACK...KIMBRELL...POWELL
VALLEY...VIRDEN AND COTTAGE FURNACE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 36.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3802 8363 3782 8355 3782 8359 3783 8362
      3778 8366 3774 8408 3778 8411 3781 8408
      3781 8412 3784 8410 3784 8408 3782 8407
      3785 8406 3784 8400 3787 8403 3787 8402
      3794 8397 3803 8366
TIME...MOT...LOC 1928Z 251DEG 31KT 3782 8402

JMW
Special weather statement, Jun 19, 3:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT FRI JUN 19 2015

KYZ059-108-111-112-114-192015-
WOLFE-POWELL-BREATHITT-OWSLEY-LEE-
344 PM EDT FRI JUN 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...POWELL...
BREATHITT...OWSLEY...LEE...

AT 344 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HAYSTACK TO NEAR HOUSTON...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...CAMPTON...BOONEVILLE...VADA...LEROSE...ST. HELENS...
ZACHARIAH...FIXER...KOOMER RIDGE CAMPGROUND...ROGERS...AIREDALE...
YEADON...OAKDALE...JENSON...JETTS CREEK...LEVI...LONE...STANDING
ROCK...WIDECREEK AND NATURAL BRIDGE S.P..

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 34
AND 45.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3749 8343 3742 8373 3768 8379 3771 8375
      3771 8373 3773 8372 3774 8376 3776 8378
      3776 8381 3783 8360 3782 8359 3783 8355
TIME...MOT...LOC 1944Z 253DEG 16KT 3782 8368 3746 8355

JMW
Special weather statement, Jun 19, 3:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT FRI JUN 19 2015

KYZ068-079-080-192015-
PULASKI-ROCKCASTLE-LAUREL-
351 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT PULASKI...ROCKCASTLE...LAUREL...

AT 351 PM EDT...A STRONG THUNDERSTORM WAS OVER BILLOWS...OR 13 MILES
WEST OF LONDON...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LONDON...HAZEL PATCH...BUNCH...DONARO...MCWHORTER...PITTSBURG...HORSE
LICK...BERNSTADT...SINKS...JEP HILL...GREENMOUNT...EAST BERNSTADT...
COOKSBURG...MERSHONS...SHOPVILLE...ROBINET...LAMERO...GAULEY...
BILLOWS AND ATLANTA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 41 AND
57.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 10.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 29 AND
40.

&&

LAT...LON 3716 8449 3742 8417 3738 8417 3736 8413
      3735 8414 3734 8414 3733 8411 3730 8410
      3728 8405 3727 8405 3726 8402 3725 8394
      3723 8394 3703 8436
TIME...MOT...LOC 1951Z 228DEG 24KT 3715 8432

JP
Special weather statement, Jun 19, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT FRI JUN 19 2015

KYZ050-058>060-108-192030-
ESTILL-WOLFE-POWELL-MENIFEE-MONTGOMERY-
355 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...WOLFE...POWELL...
MENIFEE...MONTGOMERY...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS OVER CAT CREEK...OR NEAR
STANTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...FRENCHBURG...JEFFERSONVILLE...CLAY CITY...VAUGHNS MILL...
BEAN...BOWEN...TABOR...GLENCAIRN...HARGETT...ROGERS CHAPEL...
CRESSY...KOOMER RIDGE CAMPGROUND...SPOUT SPRINGS...ROTHWELL...
KNOWLTON...HAYSTACK...KIMBRELL...POWELL VALLEY AND VIRDEN.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 40.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3775 8351 3778 8405 3784 8405 3784 8400
      3787 8403 3787 8402 3790 8399 3792 8399
      3793 8397 3794 8397 3801 8357
TIME...MOT...LOC 1954Z 260DEG 23KT 3784 8379

JMW
Special weather statement, Jun 19, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT FRI JUN 19 2015

KYZ058-068-069-079-080-111-114-116-192045-
ESTILL-PULASKI-CLAY-ROCKCASTLE-JACKSON-OWSLEY-LEE-LAUREL-
421 PM EDT FRI JUN 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...PULASKI...
CLAY...ROCKCASTLE...JACKSON...OWSLEY...LEE...LAUREL...

AT 421 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEE LICK TO MUELLERSVILLE TO ROBINET TO BENGE...
AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...PULASKI...BRODHEAD...SCIENCE
HILL...WANETA...HAZEL PATCH...DONARO...CRESSMONT...IDA MAY...
PARROT...JEP HILL...WELCHBURG...JOHNETTA...CHESTNUTBURG...
COLLINGSWORTH...PORTERSBURG...ROYRADER AND TRAVELLERS REST.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 51 AND 72.

&&

LAT...LON 3719 8479 3736 8456 3734 8450 3748 8444
      3747 8438 3754 8435 3751 8427 3752 8420
      3756 8416 3756 8409 3761 8412 3763 8406
      3762 8392 3738 8354 3712 8391 3724 8423
      3725 8434 3711 8486
TIME...MOT...LOC 2021Z 218DEG 22KT 3731 8458 3738 8431 3738 8417 3723
8393

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:59 AM EDTSpecial Weather StatementJKLWhitley46 min
Jun 19, 1:30 PM EDTSpecial Weather StatementJKLBell30 min
Jun 19, 2:42 PM EDTSpecial Weather StatementJKLHarlan33 min
Jun 19, 2:45 PM EDTSpecial Weather StatementJKLMcCreary30 min
Jun 19, 2:53 PM EDTAreal Flood AdvisoryJKLKnox, Whitley112 min
Jun 19, 2:58 PM EDTSpecial Weather StatementJKLFleming47 min
Jun 19, 3:20 PM EDTAreal Flood AdvisoryJKLBell, Harlan115 min
Jun 19, 3:28 PM EDTSpecial Weather StatementJKLPowell32 min
Jun 19, 3:44 PM EDTSpecial Weather StatementJKLLee31 min
Jun 19, 3:51 PM EDTSpecial Weather StatementJKLLaurel24 min
Jun 19, 3:55 PM EDTSpecial Weather StatementJKLMenifee, Powell35 min
Jun 19, 4:02 PM EDTAreal Flood AdvisoryJKLEstill, Menifee, Montgomery, Powell, Wolfe4 hr
Jun 19, 4:12 PM EDTFlash Flood WatchJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 20 more26 hr
Jun 19, 4:26 PM EDTSpecial Weather StatementJKLWolfe34 min
Jun 19, 4:35 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Lee, Wolfe3 hr
Jun 19, 4:35 PM EDTSpecial Weather StatementJKLJohnson25 min
Jun 19, 4:58 PM EDTSpecial Weather StatementJKLRowan47 min
Jun 19, 5:07 PM EDTSpecial Weather StatementJKLJohnson38 min
Jun 19, 5:28 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin24 min
Jun 19, 5:44 PM EDTSpecial Weather StatementJKLMartin31 min
Jun 19, 6:30 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.